Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 957, NWS Seattle, WA

April 9, 2012

NWS Seattle, WA issued this small craft advisory at Apr 9, 2012, 12:33 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2012, 12:33 AM PDT (07:33 UTC)
Expired
Apr 9, 2012, 6:00 AM PDT
In force
5 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WHUS76 KSEW 090733
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1233 AM PDT MON APR 9 2012


PZZ130-150-091300-
/O.NEW.KSEW.SC.Y.0957.120409T0733Z-120409T1300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
1233 AM PDT MON APR 9 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. 

* WIND AND WAVES...EAST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 5
  FEET. SOUTHWEST SWELL 5 TO 6 FEET AT 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
315 
WHUS76 KSEW 090936
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
236 AM PDT MON APR 9 2012

PZZ130-150-091300-
/O.CON.KSEW.SC.Y.0957.000000T0000Z-120409T1300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
236 AM PDT MON APR 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY
THIS MORNING...

* WIND AND WAVES...EAST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET.
  SOUTHWEST SWELL 5 TO 6 FEET AT 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 8:35 PM PDT, 3 hours 58 minutes earlier.

Area forecast discussion, Apr 8, 8:35 PM PDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
835 PM PDT SUN APR 8 2012

.SYNOPSIS...AN UPPER LEVEL LOW WILL CONTINUE SENDING MID AND HIGH
CLOUDS INTO WESTERN WASHINGTON WITH SOME SHOWERS ACROSS THE AREA BY
TUESDAY. THIS SYSTEM WILL WEAKEN THEN SHIFT INLAND TUESDAY NIGHT.
ANOTHER BROAD UPPER LEVEL LOW WILL DEVELOP OVER THE NORTHEAST
PACIFIC MIDWEEK FOR A CONTINUED SHOWER THREAT ACROSS THE AREA. A
RIDGE MAY BRING DRY WEATHER NEXT WEEKEND.

&&

.SHORT TERM...AN UPPER LEVEL LOW NEAR 44N 135W WILL EVENTUALLY SAG
SOUTH AND EAST BEFORE DISSIPATING OFFSHORE NORTHERN CALIFORNIA LATE
TUESDAY. SOUTHERLY FLOW ALOFT AHEAD OF THIS FEATURE WILL CONTINUE TO
SEND MID AND HIGH CLOUDS TOWARDS WESTERN WASHINGTON. AN ASSOCIATED
WEAK FRONTAL BAND OVER THE COASTAL WATERS MAY BRING SOME LIGHT RAIN
AT TIMES TO THE COAST TONIGHT AND MONDAY AS IT SHIFTS SLIGHTLY
EASTWARD. OTHERWISE...MONDAY LOOKS SIMILAR TO TODAY...DRY WITH SOME
HIGH CLOUDS AT TIMES AND HIGH TEMPERATURES ABOVE NORMAL.

TUESDAY SHOULD SEE A BIT MORE SHOWER ACTIVITY...INCLUDING INLAND
AREAS...AS THE REMNANTS OF THE FRONTAL BAND GRADUALLY SHIFT INLAND
AND LOW LEVEL OFFSHORE FLOW SWITCHES TO ONSHORE. HIGHS SHOULD COOL
SEVERAL DEGREES AS WELL...BACK TO NEAR NORMAL. WEDNESDAY THE AREA
WILL BE UNDER CONTINUED MOIST SOUTH FLOW ALOFT WITH WEAK LOW LEVEL
ONSHORE FLOW. EXPECT A FEW SHOWERS AND HIGHS NEAR NORMAL WITH THIS
PATTERN. SCHNEIDER

.LONG TERM...PREVIOUS DISCUSSION...THE AIR MASS WILL REMAIN SLIGHTLY
UNSTABLE THU AND FRI AS A BROAD UPPER LEVEL LOW SHIFTS INLAND. BUT
WE ARE STILL ONLY LOOKING AT ISOLATED TO SCATTERED SHOWERS ACROSS
WESTERN WA. THE BEST DYNAMICS ARE OVER CENTRAL CA WHERE THE JET IS
LOCATED. THIS LOW WILL SHIFT TOWARD THE 4 CORNERS ON SAT WHILE A
RIDGE DEVELOPS OFFSHORE /ALONG 130W/. THE RIDGE AXIS WILL THEN SHIFT
OVER WESTERN WA ON SUN. MODELS STILL GENERATE A FEW SHOWERS IN THE
NW FLOW BUT OVERALL IT IS LOOKING LIKE A ANOTHER MAINLY DRY WEEKEND.
POPS WERE CUT BACK FOR NOW...AND ADJUSTED TEMPS UP A FEW DEGREES. 33

&&

.CLIMATE...HIGH TEMPERATURES REACHED OR APPROACHED RECORD LEVELS
ACROSS WESTERN WASHINGTON ON SUNDAY. RECORDS WERE SET AT SEATAC
(70)...WFO SEATTLE (70)...AND BELLINGHAM (68). HIGH TEMPERATURES AT
OLYMPIA (69)...HOQUIAM (69)...AND QUILLAYUTE (65) MISSED REACHING
RECORD LEVELS BY A DEGREE OR TWO. SUNDAY ALSO MARKED THE FIRST
OCCURRENCE OF 70 DEGREES AT SEATAC SINCE SEPTEMBER 29TH OF LAST YEAR.

IN GENERAL...HIGHS WERE 10 OR MORE DEGREES ABOVE NORMAL ACROSS
WESTERN WASHINGTON SUNDAY...MID 60S TO LOWERS 70S CENTRAL PUGET
SOUND THROUGH THE SOUTHWEST INTERIOR...AND UPPER 50S TO MID 60S
NORTH INTERIOR...STRAIT OF JUAN DE FUCA...AND COASTAL AREAS.
SCHNEIDER

&&

.HYDROLOGY...THERE IS NO THREAT OF RIVER FLOODING IN THE FORECAST
AREA DURING THE NEXT 7 DAYS.

&&

.AVIATION...A LARGE UPPER LEVEL AND SURFACE LOW WILL REMAIN CENTERED
ROUGHLY 600 NM SW OF THE WA COAST...OR W OF THE OREGON
COAST...THROUGH MONDAY NIGHT. THIS WILL MAINTAIN S FLOW ALOFT OVER W
WA THROUGH THAT PERIOD. JUST MID/HIGH LEVEL MOISTURE IS EXPECTED TO
STREAM N OVER W WA...MAINTAINING GOOD VFR CONDITIONS. HOWEVER LOW
LEVEL MOISTURE AND SCATTERED SHOWERS WILL BE PRESENT JUST OFFSHORE.
E-NE LOW LEVEL OFFSHORE FLOW WILL HELP KEEP THE LOWER AIR MASS DRY.

KSEA...GOOD VFR CONDITIONS WILL CONTINUE THROUGH MONDAY NIGHT.
SURFACE WINDS SHOULD REMAIN E-NE 5-10 KT TONIGHT. KAM

&&

.MARINE...THE LARGE SURFACE LOW OFFSHORE ABOUT 600 NM SW OF THE WA
COAST WILL PERSIST THROUGH MONDAY NIGHT...WHILE A LARGE SURFACE
RIDGE CONTINUES OVER ALBERTA AND THE ROCKIES. THIS WILL MAINTAIN
WEAK E-NE OFFSHORE FLOW ACROSS W WA. THE OFFSHORE LOW WEAKENS
TUESDAY ALLOWING A SURFACE RIDGE TO FORM ALONG THE WA/OREGON
COAST...WHICH WILL PERSIST THROUGH THURSDAY. THE RIDGE AXIS POSITION
SHIFTS AROUND A LITTLE SO A SHORT PERIOD OF ONSHORE FLOW IS EXPECTED
ON WEDNESDAY. THE SURFACE RIDGE BREAKS DOWN ON FRIDAY...ALLOWING
ANOTHER PERIOD OF WEAK ONSHORE FLOW TO DEVELOP. PRESSURE GRADIENTS
WILL BE MOSTLY LIGHT THIS WEEK SO WINDS SHOULD REMAIN BELOW SCA
LEVELS FOR SEVERAL DAYS. KAM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...NONE.

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML (ALL LOWERCASE)

WWW.WEATHER.GOV/SEATTLE

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.